Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 21, 2005, 6:04 AM CST for Gillespie County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2005, 6:04 AM CST (12:04 UTC)
- Expired
- Mar 21, 2005, 7:02 AM CST
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 123 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 211204 SVREWX TXC171-211300- /O.NEW.KEWX.SV.W.0044.050321T1204Z-050321T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 AM CST MON MAR 21 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE * UNTIL 700 AM CST * AT 600 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTH OF HARPER...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FREDERICKSBURG AND WILLOW CITY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3042 9935 3024 9933 3024 9860 3050 9861 $$
3 follow-up statements
000 WWUS54 KEWX 211215 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 615 AM CST MON MAR 21 2005 TXC171-211300- /O.CON.KEWX.SV.W.0044.000000T0000Z-050321T1300Z/ GILLESPIE TX- 615 AM CST MON MAR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CST FOR GILLESPIE COUNTY... AT 613 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF HARPER...OR ABOUT 17 MILES WEST OF FREDERICKSBURG...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FREDERICKSBURG BY 645 AM CST 8 MILES SOUTH OF WILLOW CITY BY 700 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3042 9935 3024 9933 3024 9860 3050 9861 $$
000 WWUS54 KEWX 211233 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 634 AM CST MON MAR 21 2005 TXC171-211300- /O.CON.KEWX.SV.W.0044.000000T0000Z-050321T1300Z/ GILLESPIE TX- 634 AM CST MON MAR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 AM CST FOR GILLESPIE COUNTY... AT 630 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF FREDERICKSBURG...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... FREDERICKSBURG BY 655 AM CST 9 MILES SOUTHWEST OF WILLOW CITY BY 700 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3042 9935 3024 9933 3024 9860 3050 9861 $$
000 WWUS54 KEWX 211302 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 AM CST MON MAR 21 2005 TXC171-211310- /O.EXP.KEWX.SV.W.0044.000000T0000Z-050321T1300Z/ GILLESPIE TX- 700 AM CST MON MAR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY EXPIRED AT 700 AM CST... AT 700 AM CST...THE STORMS MOVING EAST ACROSS GILLESPIE COUNTY HAVE WEAKENED BELOW SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS LEFT TO EXPIRED. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS. LAT...LON 3042 9935 3024 9933 3024 9860 3050 9861 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 5:20 AM CST, 44 minutes earlier.
Area forecast discussion, Mar 21, 5:20 AM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CST MON MAR 21 2005 .UPDATE... HAVE INCLUDED SEVERE THUNDERSTORM WATCH AND BOOSTED POPS FOR THE NORTHERN CWA FOR THIS MORNING. ALSO, SLIGHTLY CHANGED AFTERNOON AND EARLY EVENING POPS. OTHERWISE, ONGOING SOUTH CENTRAL TEXAS FORECASTS GENERALLY ON TRACK. && .PREV DISCUSSION... /ISSUED 435 AM CST MON MAR 21 2005/ DISCUSSION... NATIONAL WEATHER SERVICE RADARS SHOW SHOWERS AND THUNDERSTORMS INCREASING FROM ACROSS WEST CENTRAL NORTHEAST TO OKLAHOMA WITH LIGHT STREAMER SHOWERS IN SOUTH CENTRAL TEXAS. THIS CONVECTION IS AHEAD OF A MID SHORT-WAVE AND UPPER JET OUT AHEAD OF A DEVELOPING SURFACE TO UPPER LOW OVER THE TEXAS AND OKLAHOMA PANHANDLES WITH A DRYLINE EXTENDING SOUTH FROM THE LOW TO JUST WEST OF DEL RIO. THE SHORT-WAVE AND UPPER JET WILL GENERATE ONE ROUND OF CONVECTION THIS MORNING AND THEN AS THE LOW MOVES ACROSS OKLAHOMA, THE DRYLINE WILL GENERATE A SECOND ROUND OF CONVECTION LATER THIS MORNING THROUGH THE AFTERNOON, POSSIBLY INTO THE EARLY EVENING. CAPES OF 1500 TO 2500 J/KG, LIS OF -2 TO -6, AND 40 TO 50 KTS OF 0-6KM VERTICAL SHEAR SHOULD BE SUFFICIENT TO PRODUCE SOME SEVERE STORMS. LARGE HAIL WILL BE THE MAIN THREAT WITH DAMAGING WINDS BECOMIN SECONDARY THREAT LATER THIS AFTERNOON. HAVE KEPT POPS FOR THE SOUTHEAST AS DRYLINE SLOWS WITH SOME POTENTIAL BACKBUILDING. FOR MUCH OF THE REMAINDER OF THE WORK WEEK, A ZONAL FLOW ALOFT WILL PREVAIL. THUS, WILL GO WITH NO POPS. HAVE REMOVED POPS FOR THURSDAY AS IT SEEMS, SHORT-WAVE WILL PASS WELL NORTH OF SOUTH CENTRAL TEXAS AND AREA WILL BE DRY SLOTTED. LATER IN THE WEEK, THE FLOW ALOFT WILL AMPLIFY SOMEWHAT TO ALLOW A STRONGER TROUGH TO APPROACH ON FRIDAY AND MOVE THROUGH TEXAS OVER THE WEEKEND. SOME DISPUTE EXISTS ON EXACT TIMING OF TROUGH AND ASSOCIATED COLD FRONTAL PASSAGE. SO, WILL MAKE LITTLE OR NO CHANGES TO EXISTING POPS. AS FOR TEMPERATURES THROUGH THE FORECAST CYCLE, A BLEND OF GUIDANCE SEEMS REASONABLE TO FOLLOW. FIRE WX... RELATIVE HUMIDITIES WILL DROP INTO THE TEENS WITH 20 FOOT WINDS GREATER THAN 15 MPH ACROSS THE WESTERN EDWARDS PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON. AS A RESULT...A RED FLAG WARNING MAY HAVE TO BE ISSUED. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/06
Hazardous weather outlook, Mar 21, 5:35 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 535 AM CST MON MAR 21 2005 TXZ171>173-183>194-202>209-217>225-228-221134- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 535 AM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE HILL COUNTRY AND NORTHEAST PORTIONS OF SOUTH CENTRAL TEXAS. THE THREAT IS ROUGHLY ALONG AND NORTH OF A LINE FROM ROCKSPRINGS TO TARPLEY TO CANYON LAKE TO LAGRANGE. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN... THESE IS A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.